Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 19, 2015, 7:49 PM CDT for Dunklin County, Missouri; Clay County, Arkansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 7:49 PM CDT (00:49 UTC)
- Expired
- Apr 19, 2015, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Clay County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 127 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:00 PM CDT | HAIL 1.75 | 5 Se Corning, AR | GOLF BALL HAIL REPORTED NEAR CORNING VIA EMERGENCY MANAGER. TIME ESTIMATED USING RADAR. |
| Apr 19, 8:35 PM CDT | HAIL 1.5 | 3 S Campbell, MO | CAMPBELL EM REPORTED QUARTER TO PING-PONG BALL SIZED HAIL CONFIRMED THROUGH VIDEO SENT TO OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS54 KMEG 200049
SVRMEG
ARC021-MOC069-200130-
/O.NEW.KMEG.SV.W.0069.150420T0049Z-150420T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
749 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 830 PM CDT
* AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KNOBEL...OR
7 MILES SOUTHEAST OF CORNING...MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIGGOTT...CORNING...CAMPBELL...CHALK BLUFF NATURAL AREA...
HOLCOMB...ST. FRANCIS...POLLARD...GREENWAY...MCDOUGAL...SAINT
FRANCIS...CROCKETT...KNOB...RHYNE...HICKORIA...PRATT...
CARRYVILLE...TIPPERARY...VALLEY RIDGE...FRISBEE AND WILHELMINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3661 8999 3635 8997 3626 9039 3626 9052
3641 9059 3650 9032 3650 9022 3654 9021
TIME...MOT...LOC 0049Z 248DEG 34KT 3634 9049
HAIL...1.75IN
WIND...60MPH
$$1 follow-up statement
039
WWUS54 KMEG 200106
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
806 PM CDT SUN APR 19 2015
ARC021-MOC069-200130-
/O.CON.KMEG.SV.W.0069.000000T0000Z-150420T0130Z/
CLAY AR-DUNKLIN MO-
806 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN CLAY AND NORTHEASTERN DUNKLIN COUNTIES...
AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCDOUGAL...OR
8 MILES WEST OF PIGGOTT...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PIGGOTT...CAMPBELL...CHALK BLUFF NATURAL AREA...HOLCOMB...ST.
FRANCIS...POLLARD...MCDOUGAL...SAINT FRANCIS...CROCKETT...HICKORIA...
VALLEY RIDGE AND WILHELMINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHEASTERN
MISSOURI.
LAT...LON 3661 8999 3640 8998 3635 9028 3634 9040
3644 9049 3650 9032 3650 9022 3654 9021
TIME...MOT...LOC 0106Z 239DEG 30KT 3642 9035
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:31 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 19, 6:31 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 631 PM CDT SUN APR 19 2015 .DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 250 PM CDT SUN APR 19 2015/ SKIES ARE PARTLY SUNNY ACROSS MOST OF THE FORECAST AREAS THIS AFTERNOON WITH TEMPERATURES RANGING FROM THE MID 60S TO MID 70S. SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. THIS ACTIVITY IS NOT VERY STRONG AND WE ARE NOT EXPECTING ANY SEVERE WEATHER FROM THESE THUNDERSTORMS. A COLD FRONT IS MOVING OUT OF EASTERN OKLAHOMA AND INTO WESTERN ARKANSAS. SOME THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT IN EAST TEXAS AND BEHIND THE FRONT IN CENTRAL OKLAHOMA. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT THIS EVENING AND SOME OF THIS ACTIVITY MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. THE COLD FRONT WILL BE EAST OF THE FORECAST AREA MONDAY MORNING WITH SHOWERS ENDING OVER FAR EASTERN SECTIONS. COOLER AND DRIER AIR WILL BE MOVING INTO THE REGION WITH HIGHS ON MONDAY IN THE UPPER 60S TO LOWER 70S. HIGH PRESSURE WILL MOVE INTO THE REGION MONDAY NIGHT ALLOWING SKIES TO CLEAR WHICH WILL HELP TEMPERATURES DROP IN TO THE 40S OVER MUCH OF THE FORECAST AREA. DRY WEATHER AND SEASONABLE TEMPERATURES WILL CONTINUE INTO TUESDAY. BY TUESDAY NIGHT ANOTHER FRONT WILL START TO DROP SOUTH TOWARD THE FORECAST AREA. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND THIS ACTIVITY MAY REACH FAR NORTHERN SECTIONS OF THE FORECAST AREA. THE COLD FRONT WILL MOVE CLOSER TO THE FORECAST AREA ON WEDNESDAY SO THERE WILL BE A CHANCE OF THUNDERSTORMS. THIS COLD FRONT WILL STALL OUT ACROSS NORTH MISSISSIPPI SO THERE WILL STILL BE A CHANCE OF THUNDERSTORMS FOR WEDNESDAY NIGHT AND THURSDAY. BY FRIDAY...THE FRONT WILL START TO LIFT SLOWLY NORTH AS A WARM FRONT WITH MORE THUNDERSTORMS EXPECTED. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND MOVE INTO THE REGION FRIDAY NIGHT WHICH WILL BRING A BETTER CHANCE OF THUNDERSTORMS ACROSS THE FORECAST AREA. THE FRONT WILL EVENTUALLY MOVE OUT OF THE REGION ON SATURDAY WITH THE THREAT OF THUNDERSTORMS GRADUALLY ENDING SATURDAY NIGHT. HIGH PRESSURE WILL START TO BUILD INTO THE REGION NEXT SUNDAY WITH DRY WEATHER EXPECTED. TEMPERATURES FROM WEDNESDAY THROUGH NEXT SUNDAY WILL BE AT OR SLIGHTLY ABOVE NORMAL LEVELS. ARS && .AVIATION... 00Z TAF CYCLE VFR CONDS WILL CONTINUE UNTIL A LINE OF SHRAS AND TSRAS MOVES ACROSS THE AREA THIS EVENING WITH OCNL IFR VSBYS AND GUSTY WINDS. MVFR CIGS WILL PREVAIL AFTER THE LINE MOVES THROUGH UNTIL ABOUT MID MORNING MONDAY BEFORE VFR CONDS RETURN. SOUTHWEST WINDS AT 10 TO 15 MPH WILL TURN W/WNW OVERNIGHT AND CONTINUE...GUSTY AT TIMES ON MONDAY. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 19, 11:53 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1153 AM CDT SUN APR 19 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201900- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1153 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND MUCH OF NORTH MISSISSIPPI...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE MID SOUTH TONIGHT. NUMEROUS THUNDERSTORMS SHOULD DEVELOP THIS EVENING ACROSS THE ENHANCED RISK AREA AND SPREAD EASTWARD LATER TONIGHT. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY WITH ANY SUPERCELL THUNDERSTORM THAT DEVELOPS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING.
In the hours before
Local storm report, Apr 19, 7:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 3 S CARUTHERSVILLE 36.14N 89.67W
04/19/2015 E1.00 INCH PEMISCOT MO LAW ENFORCEMENT
&&
ARSLocal storm report, Apr 19, 7:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
738 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND GST 8 SW POCAHONTAS 36.18N 91.07W
04/19/2015 E60 MPH RANDOLPH AR PUBLIC
ESTIMATED 60 MPH WIND.
&&
ZDMLocal storm report, Apr 19, 7:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
749 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 4 SW FISHER 35.45N 91.02W
04/19/2015 POINSETT AR STORM CHASER
ESTIMATED 70 MPH WIND GUSTS. TREES SNAPPED OR UPROOTED.
&&
ZDMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:26 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 19 min |
| Apr 19, 8:32 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 43 min |
| Apr 19, 7:18 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 42 min |
| Apr 19, 7:36 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Poinsett | 39 min |
| Apr 19, 7:47 PM CDT | Tornado Warning | MEG | Clay, Greene, Randolph | 18 min |
| Apr 19, 8:13 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Mississippi, Poinsett | 47 min |
| Apr 19, 8:18 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 42 min |
| Apr 19, 8:24 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 51 min |
| Apr 19, 8:42 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 34 min |
| Apr 19, 8:53 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 52 min |
| Apr 19, 9:09 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 51 min |
| Apr 19, 9:47 PM CDT | River Flood Advisory | MEG | Crittenden | 10 days |
| Apr 20, 12:19 PM CDT | River Flood Warning | MEG | Mississippi | 9 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.